Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

so, i went to my derm dr. about a year ago...when i first got there i said i didn't want to take pills. so he gave me topicals, didn't work...months later we finally decided we had to smoothbeam laser treatments, 6 for $250 each. it did nothing. starting taking birth control pills. saw a very tiny chg. but still had bad acne. finally i went to my dr 2 wks ago desperate. i said at this pt i'll try anything. (i'm 27 and have lost complete confidence). so he put me on minocycline. with in 2 days i instantly saw a change. and oh my god, now one week later i look like a different person. co-worker after co-worker has come up to me saying, wow you look great...have you done something different? and i actually feel confident for the first time in years. i've read people's comments about how once you're off minocycline things get even worse. i hope to god that doesn't happen for me. i just wanted to write in with my progress in case anyone else is on the same medication. it does mess with my stomach. you can't really have dairy..if you do, you feel nauseas and uncomfortable. and you have to take it on an empty stomach or else you also feel nauseas. so for someone like me who's always munching on something, that's tough! i'd love to hear how everyone else is doing on this med.

Share this post


Link to post
Share on other sites

You shouldn't have dairy within hours of taking Mino because it inhibits the absorption of Mino into the body.

Your first problem when going to the derm was limiting your treatment options. You shouldn't blame him for any failures. The Mino will work for awhile to MASK your condition. However, you are 27; clearly your condition isn't about to improve with time. You should be on Accutane. Why? Because, yes, you can stay on Mino for months/years though eventually it will wear off and you will back in the same position you were one week ago. Also, taking any anti-biotic for any extended length of time is not "good". Accutane will provide a longer lasting "cure" and the possibility of a complete cure - something Mino cannot offer. If you are concerned enough about your acne to take Mino - at your age - you should really be considering Accutane.

ps - people who claim there acne is worse after Mino are just deluded. If Mino clears for a few months, you will begin to see yourself as that "clear skinned" person. When the acne returns, you will see your current self against that "clear skinned" self and claim to be in a worse position - when in fact you are just where you were before you took Mino.

Share this post


Link to post
Share on other sites

thanks.. yea i did limit myself by not wanting to take pills. i'm not on accutane bc my dr. hasn't recommended that yet. but if he does, i'll certainly do it. i'm also continuing my birth control pills (finishing up 3rd month this week).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×